Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 239, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 22, 2019, 11:51 PM CDT for 4 counties in Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2019, 11:51 PM CDT (04:51 UTC)
- Expired
- Jun 23, 2019, 12:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Camden County, MO, Hickory County, MO, Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 130 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 9:47 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3307 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted.
356
WUUS53 KSGF 230451
SVRSGF
MOC029-085-131-141-230545-
/O.NEW.KSGF.SV.W.0239.190623T0451Z-190623T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1151 PM CDT Sat Jun 22 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northeastern Hickory County in central Missouri...
Western Miller County in central Missouri...
Camden County in central Missouri...
Southeastern Morgan County in central Missouri...
* Until 1245 AM CDT.
* At 1150 PM CDT, severe thunderstorms were located along a line
extending from near Smithton to 7 miles southwest of Stover to 10
miles east of Warsaw to 9 miles north of Wheatland to near
Weaubleau, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Ha Ha Tonka State Park... Eldon...
Osage Beach... Camdenton...
Village of Four Seasons... Lake Ozark...
Laurie... Sunrise Beach...
Macks Creek... Linn Creek...
Cross Timbers... Tuscumbia...
Barnett... Gravois Mills...
Olean... Bagnell...
Brumley... Etterville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake of the Ozarks, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3843 9262 3843 9241 3834 9241 3834 9236
3820 9237 3802 9249 3790 9262 3807 9344
3806 9307 3818 9295 3843 9282 3856 9280
TIME...MOT...LOC 0450Z 287DEG 42KT 3867 9305 3838 9309 3820 9320 3808
9335 3797 9355
HAIL...<.75IN
WIND...60MPH
$$
Cramer2 follow-up statements
498
WWUS53 KSGF 230521
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1221 AM CDT Sun Jun 23 2019
MOC085-230530-
/O.CAN.KSGF.SV.W.0239.000000T0000Z-190623T0545Z/
Hickory MO-
1221 AM CDT Sun Jun 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HICKORY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central Missouri.
LAT...LON 3843 9262 3842 9241 3834 9241 3834 9236
3820 9237 3802 9249 3790 9262 3799 9307
3807 9296 3819 9282 3838 9271 3846 9267
TIME...MOT...LOC 0520Z 271DEG 46KT 3842 9259 3820 9271 3798 9295
$$
MOC029-131-141-230545-
/O.CON.KSGF.SV.W.0239.000000T0000Z-190623T0545Z/
Miller MO-Camden MO-Morgan MO-
1221 AM CDT Sun Jun 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN MILLER...CENTRAL CAMDEN AND SOUTHEASTERN MORGAN
COUNTIES...
At 1220 AM CDT, severe thunderstorms were located along a line
extending from near High Point to Village of Four Seasons to Macks
Creek, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Ha Ha Tonka State Park... Eldon...
Osage Beach... Camdenton...
Village of Four Seasons... Lake Ozark...
Laurie... Sunrise Beach...
Macks Creek... Linn Creek...
Tuscumbia... Barnett...
Olean... Bagnell...
Brumley... Etterville...
Freedom... Kaiser...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake of the Ozarks, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3843 9262 3842 9241 3834 9241 3834 9236
3820 9237 3802 9249 3790 9262 3799 9307
3807 9296 3819 9282 3838 9271 3846 9267
TIME...MOT...LOC 0520Z 271DEG 46KT 3842 9259 3820 9271 3798 9295
HAIL...<.75IN
WIND...60MPH
$$
Cramer171
WWUS53 KSGF 230535
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1235 AM CDT Sun Jun 23 2019
MOC029-131-141-230545-
/O.EXP.KSGF.SV.W.0239.000000T0000Z-190623T0545Z/
Miller MO-Camden MO-Morgan MO-
1235 AM CDT Sun Jun 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MILLER...CENTRAL
CAMDEN AND SOUTHEASTERN MORGAN COUNTIES WILL EXPIRE AT 1245 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central Missouri.
LAT...LON 3843 9262 3842 9241 3834 9241 3834 9236
3820 9237 3802 9249 3790 9262 3799 9307
3807 9296 3819 9282 3838 9271 3846 9267
TIME...MOT...LOC 0535Z 287DEG 42KT 3837 9238 3815 9250 3793 9274
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:55 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jun 22, 6:55 PM CDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
655 PM CDT Sat Jun 22 2019
.SHORT TERM...(This evening through Sunday night)
Issued at 253 PM CDT Sat Jun 22 2019
An outflow boundary has settled over the northeast portion of the
forecast area from Lebanon to West Plains. Thunderstorms developed
earlier today along the north side of the boundary, but much of
that activity has subsided as the main storm complex that produced
the outflow boundary has pushed southeastward toward Tennessee.
To our west, storm coverage is increasing over eastern OK as an
upper level disturbance moves northeast toward the Ozarks and
interacts with the very unstable airmass over the region. Another
area of storm activity has developed over central Kansas near a
surface front. These storms are expected to affect areas northwest
of our forecast area.
Several rounds of storms are expected to move across the region
through late tomorrow night. While forecast model output still
shows some variation on where the heaviest rainfall will occur,
our north and west counties will likely receive at least a few
inches of rain where grounds remain saturated due to earlier
rainfall. So have issued a flash flood watch for late tonight
through late Sunday night.
During the afternoon on Sunday, upper level winds increase and a
negatively tilted upper trough moves across the region and
interacts with the unstable airmass. So still expect strong to
severe storms.
.LONG TERM...(Monday through Saturday)
Issued at 253 PM CDT Sat Jun 22 2019
The upper trough will shift east of the area on Monday with an
upper level ridge building over the southern Plains by midweek,
and expanding over much of the central U.S. by next weekend. A
few weak shortwaves riding around the periphery of the ridge may
spark a few afternoon storms, but overall drier conditions are
expected. Temperatures will be closer to normal after Monday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 642 PM CDT Sat Jun 22 2019
KSGF/KJLN/KBBG tafs: Scattered storms will be possible for much of
the period as disturbances move through the area, becoming more
numerous after 06z. Outside of storms we will generally see vfr
conditions. With showers becoming more numerous later, we should
see mvfr visibility ceilings more often with brief periods of
ifr with more intense/heavier showers.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 1 AM CDT Sunday through late Sunday night
for MOZ055>058-066>069-077-078-088-089-093-094-101-102.
KS...Flash Flood Watch from 1 AM CDT Sunday through late Sunday night
for KSZ073-097-101.
&&
SHORT TERM...Terry
LONG TERM...Terry
AVIATION...DSAHazardous weather outlook, Jun 22, 10:11 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1011 PM CDT Sat Jun 22 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240315- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1011 PM CDT Sat Jun 22 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated flooding risk. Significant lightning risk. DISCUSSION... Thunderstorms are expected to shift southeast into southeast Kansas and western Missouri by midnight then shift slowly east into central and parts of southwest Missouri overnight. Damaging winds and half dollar sized hail will be possible with the strongest storms. slow moving thunderstorms will also produce heavy rainfall and flooding. Other scattered storms will also affect southern Missouri overnight with an isolated stronger storm possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will again return to the area from Sunday afternoon into Sunday night. Very large hail, damaging winds, flash flooding and perhaps a tornado are possible over far southwest Missouri and extreme southeastern Kansas. Large hail and damaging winds are possible for the rest of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:02 PM CDT | River Flood Warning | SGF | Cedar | 3 days |
| Jun 22, 11:07 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan, St. Clair | 53 min |
| Jun 23, 7:11 AM CDT | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 9 hr |
| Jun 23, 7:16 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Jun 23, 7:46 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 59 min |
| Jun 23, 8:36 AM CDT | Special Weather Statement | SGF | Cedar, Dade, St. Clair | 39 min |
| Jun 23, 9:03 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Jun 23, 9:15 AM CDT | Special Weather Statement | SGF | Barry, McDonald | 45 min |
| Jun 23, 9:44 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 3 hr |
| Jun 23, 10:17 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence | 6 hr |
| Jun 23, 10:27 AM CDT | Special Weather Statement | SGF | Taney | 48 min |
| Jun 23, 10:36 AM CDT | Flash Flood Warning | SGF | Stone | 6 hr |
| Jun 23, 10:59 AM CDT | Special Weather Statement | SGF | Douglas, Ozark | 61 min |
| Jun 23, 11:33 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 42 min |
| Jun 23, 12:06 PM CDT | Special Weather Statement | SGF | Dent, Shannon | 54 min |
| Jun 23, 12:15 PM CDT | Areal Flood Advisory | SGF | Christian | 4 hr |
| Jun 23, 12:28 PM CDT | Special Weather Statement | SGF | Howell | 47 min |
| Jun 23, 12:43 PM CDT | Special Weather Statement | SGF | Oregon | 62 min |
| Jun 23, 1:09 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 66 min |
| Jun 23, 1:31 PM CDT | Areal Flood Advisory | SGF | Howell, Oregon, Ozark, Shannon | 6 hr |
| Jun 23, 1:32 PM CDT | Areal Flood Advisory | SGF | Webster, Wright | 6 hr |
| Jun 23, 1:53 PM CDT | Areal Flood Advisory | SGF | Douglas, Ozark, Taney | 6 hr |
| Jun 23, 2:31 PM CDT | River Flood Warning | SGF | McDonald | 30 hr |
| Jun 23, 2:31 PM CDT | River Flood Warning | SGF | Jasper, Newton | 53 hr |
| Jun 23, 3:56 PM CDT | Areal Flood Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton, Stone | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.